Accession Number:

AD0770933

Title:

Anaphylactic Shock as a Consequence of Sensitization to Ascorbic Acid,

Descriptive Note:

Corporate Author:

FOREIGN TECHNOLOGY DIV WRIGHT-PATTERSON AFB OHIO

Personal Author(s):

Report Date:

1973-11-08

Pagination or Media Count:

9.0

Abstract:

A woman of 42 years, sensitized to a number of chemical substances, died of anaphylactic shock which developed acutely after an intramuscular injection of ascorbic acid - to which, apparently, an elevated sensitivity had been developed in the course of treatment of the patient. This assumption was confirmed by the allergenic anamnesis of the patient, the period of development of the shock, and the characteristic clinical picture with an abdominal crisis, the onset of sudden asphyxiation and sudden death within minutes after injection of the preparation. The ineffectiveness of revival measures may possibly be due not only to the severity of the developing shock, but also to the presence of the medicine - antigen - in the muscular tissue, which made it impossible to eliminate its effect on the organism.

Subject Categories:

  • Medicine and Medical Research

Distribution Statement:

APPROVED FOR PUBLIC RELEASE